Scientists suspect low-dose effects have led to global epidemic
by RobbyJ on Fri Apr 10, 2009 12:00 AM
Hi. My mother was diagnosed with Stage IV NSCLC this past September. She started Tarceva on October 1. She had PET Scans two months apart. Her first two PET Scans were good -- they showed that the cancer had not spread and had even disappeared in certain areas. However, her last PET Scan was not good -- it showed increased activity.
Here is the wild card: her diet. For the first five months, the Tarceva was affecting her appetite very bady. She was having a hard time eating anything. A month ago, her oncologist prescribed a drug to increase her appetite, and she has been eating like crazy. She has even been eating chocolate, which she loves.
I do not believe that she was given any instructions about foods to avoid before her PET Scan (other than being told that she can't eat the day of the PET Scan). Does anyone know if her diet could have caused the increased hypermetabolic activity that showed up in her last PET Scan?
by MEEMERZ on Fri Apr 10, 2009 12:00 AM
Hi - my husband has SCC Stage IV of the throat. He is getting ready to have his third PET. Each time - they give us a paper that says "48 hours prior to the scan eat only protein and drink lots of water." We do this each time. So - I don't know if not eating properly could have an impact on it or not. Good luck and God Bless You and your family.
Cheryl Oklahoma City
by 0mach5 on Sat Jun 13, 2009 12:00 AM
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.